Journal Article

Newtonian and General Relativistic models of spherical shells

D. Vogt and P. S. Letelier

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 402, issue 2, pages 1313-1316
Published in print February 2010 | ISSN: 0035-8711
Published online February 2010 | e-ISSN: 1365-2966 | DOI:
Newtonian and General Relativistic models of spherical shells

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics


Show Summary Details


A family of spherical shells with varying thickness is derived by using a simple Newtonian potential–density pair. Then, a particular isotropic form of a metric in spherical coordinates is used to construct a General Relativistic version of the Newtonian family of shells. The matter of these relativistic shells presents equal azimuthal and polar pressures, while the radial pressure is a constant times the tangential pressure. We also make a first study of stability of both the Newtonian and relativistic families of shells.

Keywords: gravitation

Journal Article.  1892 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.